MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)
Catalog Number PRW35
Medical Device Problem Codes Mechanics Altered (2984); Firing Problem (4011)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 12/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 2/6/2025.D4 batch # unk.# (b)(4).B3: exact date is unk.Assumed 1st day of the month.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is meant by ¿destroyed unlaying tissue¿? what procedure was being performed? how was the issue addressed? describe the staple formation? was the stapling done by one or two individuals? what is the experience of the user in using ethicon skin staplers? were the skin edges approximated with forceps ahead of the stapler? was the device fired plastic to plastic? can details regarding additional wound management protocols be provided? what is the current patient status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Per user facility medwatch form, #(b)(4), during an unknown surgery; stapler was not dispending staples properly and destroyed unlaying tissue, per surgeon, and incision had to be reopened and repositioned to close wound.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/24/2025.Additional information was requested, and the following was obtained: what is meant by ¿destroyed unlaying tissue¿? further information unknown at this time.What procedure was being performed? per the medical record, patient underwent bilateral breast debridement implant removal placement of tissue expanders surgery.How was the issue addressed? unknown at this time.Describe the staple formation? unknown at this time.Was the stapling done by one or two individuals? unknown at this time.What is the experience of the user in using ethicon skin staplers? unknown at this time.Were the skin edges approximated with forceps ahead of the stapler? unknown at this time.Was the device fired plastic to plastic? unknown at this time.Can details regarding additional wound management protocols be provided? unknown at this time.What is the current patient status? per the medical record, patient following-up as an outpatient with oncologist.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21324923
Report Number3005075853-2025-01029
Device Sequence Number8457174
Product Code GDT
UDI-Device Identifier10705036013020
UDI-Public(01)10705036013020(17)290930(10)307D57
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K833357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRW35
Device Lot Number307D57
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexUnknown